EconPapers    
Economics at your fingertips  
 

A simple characterization of the family of diversity indices

Denis Davydov and Shlomo Weber ()

Economics Letters, 2016, vol. 147, issue C, 121-123

Abstract: We offer a simple characterization of the family of diversity indices that includes the Gini mutability index, the Greenberg index of linguistic diversity, the Hirschmann–Herfindahl index, the Hill family of dissimilarity measures and contains Shannon entropy as a limit point.

Keywords: Diversity index; Consistency; Axioms; Entropy; Fractionalization (search for similar items in EconPapers)
JEL-codes: F51 F63 Z13 (search for similar items in EconPapers)
Date: 2016
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (9)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0165176516303433
Full text for ScienceDirect subscribers only

Related works:
Working Paper: A simple characterization of the family of diversity indices (2016) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:ecolet:v:147:y:2016:i:c:p:121-123

DOI: 10.1016/j.econlet.2016.08.036

Access Statistics for this article

Economics Letters is currently edited by Economics Letters Editorial Office

More articles in Economics Letters from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:ecolet:v:147:y:2016:i:c:p:121-123